Alert archive / Texas / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 107, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Jun 25, 2002, 6:31 PM CDT for Rusk County, Texas. It was in force for 44 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 25, 2002, 6:31 PM CDT (23:31 UTC)
- Expired
- Jun 25, 2002, 7:15 PM CDT
- In force
- 44 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County Rusk County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 25, 7:00 PM CDT | Hail 0.75 | Henderson, TX |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 11.5 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 454 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 782 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KSHV 252331 SVRSHV TXC401-260015- /NEW.KSHV.SV.W.0211.252331-260015/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 631 PM CDT TUE JUN 25 2002 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... RUSK COUNTY IN NORTHEAST TEXAS * UNTIL 715 PM CDT * AT 631 PM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 9 MILES NORTHEAST OF HENDERSON...MOVING NORTH AT 5 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL NORTHERN RUSK COUNTY AT 650 PM CDT THIS THUNDERSTORM WILL PRODUCE STRONG DAMAGING WINDS UP TO 65 MPH. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WARNING FOR... RUSK COUNTY IN NORTHEAST TEXAS UNTIL 715 PM CDT. LAT...LON 3233 9494 3211 9490 3210 9461 3236 9453
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 3:10 PM CDT, 3 hours 21 minutes earlier.
Area forecast discussion, Jun 25, 3:10 PM CDT, 3 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 310 PM CDT TUE JUN 25 2002 UPPER LEVEL LOW OVER CWA WILL CONTINUE TO BE THE MAIN WEATHER FEATURE THROUGH THE FORESEEABLE FUTURE. MRF SEEMS TO HAVE A GOOD LONG TERM SOLUTION WITH CENTER JUST DRIFTING NEXT FEW DAYS THEN SLOWLY WEAKENS. THIS AFTERNOON...THE CENTER WAS LOCATED NEAR TXK...WITH TODAYS MOVEMENT IN A NNW DIRECTION. CONVECTION IS MORE CONCENTRATED ON THE SOUTH AND EAST QUADRANTS...AREAS OF BEST LIFT. LOOK FOR THIS SCENARIO TO CONTINUE INTO WEDNESDAY. CONVECTION CAN BE EXPECTED ALL HOURS...BUT MOST COVERAGE WILL BE FROM LATE MORNING INTO EARLY THE EVENING HOURS. MOS GUIDANCE FROM ALL MODELS SEEMS OVERDONE WITH POPS...AS ACTIVITY HAS REMAINED SCATTERED FOR MOST PART. THE OVER FORECAST OF RAIN BY THE MODELS HAS RESULTED IN MOS HIGHS WHICH ARE SEVERAL DEGREES TOO COOL. THEREFORE FORECAST WILL BE SIMILAR TO PREVIOUS ISSUE AND NOT IN LINE WITH GUIDANCE NUMBERS. WILL BEGIN WITH SCATTERED POPS AND LOWER TO SLIGHT CHANCE IN THE LATER PERIODS AS SYSTEM WEAKENS. PRELIMS... SHV 069/087 070/087 070 4434 MLU 068/086 070/087 069 4434 TXK 067/086 069/086 068 3434 TYR 070/087 071/087 070 4534 LFK 068/086 070/086 071 4545 .SHV...NONE. 14
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 7:18 PM CDT | Severe Thunderstorm Warning | SHV | Gregg, Rusk | 42 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.